Ask a doctor

I Had a IPL Treatment and Juvederm Under my Eyes?

I had an IPL treatment and Juvederm injections 5 weeks ago, I have had both procedures done before but not at the same time. This time I had IPL and Juvederm injected. One of my eyes has a moon shape with fluid under it, I also have a vein that looks more pronounced. What is this and what could have caused it? Will it go away? What can I do to make it go away? Pretty bummed about it:(

Doctor Answers (6)

IPL Treatment and Juvederm Under Eyes?

+1

Thank you for your question. These treatments can be done at the same time.  It sounds like the moon shape fluid under the your eyes can be the  Juvederm being  injected too superficially but  can be corrected with a hyaluronidase or if you decide to leave, it can last for at least a year. Under the eyes are a high risk area for bruising, the vein that you are seeing  might be a bruise and can last up to 2 weeks.  I would  recommend being treated under the supervision of a Board Certified Dermatologist or Plastic Surgeon for best result and safest treatment options. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

IPL and Juvederm

+1

If you are unhappy with the Juvederm results, you have the option to have the product removed with hyaluronidase.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

IPL treatment and Juvederm

+1

Hello, and sorry to hear about the negative result you are experiencing. In general, Restylane is the best filler to use for the tear trough. Juvederm tends to swell a bit more in that area. An exam and/or photo would really be necessary to give you the best advice and determine the exact cause of your issue, but it appears you may benefit from having the Juvederm removed if it still has an undesirable appearance after 5 weeks. The enzyme hylaluronidase can be used to dissolve any filler that is present. I would recommend following up with your physician who performed the treatment, as he/she will be able to provide you with advice and dissolve the filler if necessary. Thank you and I hope this helps!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

You might also like...

IPL and Juvederm done on same day....

+1

I agree with the previous physicians responses.  I recommend you following up with your provider. 

Good luck. 

 

 

Dr. Grant Stevens        Marina Plastic Surgery Associates          Marina del Rey, CA         The Institute

 

 

 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Juvederm & IPL

+1

Both procedures can be done at the same time, and typically the IPL is done before the placement of a filler. This is the sequence, not because the IPL will have any effect on the filler (studies have shown it doesn’t have an effect when done immediately afterward), but more because it can cause some swelling that may not allow the injector to truly appreciate the defect they are filling.  Nonetheless, after 5 weeks all swelling should have subsided from treatment, and the fluid you may be seeing may be product that is to superficial, or depending where the product was placed, it may be obstructing lymphatic drainage.  You should follow-up with your board-certified physician to be assessed, so it can easily be melted with hyaluronidase if appropriate.  Good luck!

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

IPL and Juvederm

+1

Hopefully you had the IPL first and the Juvederm second, but you didn't clarify the order. The order of treatments of these types is very important, so that's the first thing. Secondly, Juvederm, unless injected deeply, isn't the best filler for under the eyes, as it can leave ridging and discoloration, often called the Tyndall Effect. I would suggest you see whomever injected you (hoping this was a board-certified physician). I believe some hyaluronidase should be injected under the eyes to get rid of some of the excessive filler causing the bulge there.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.